MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-8
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After removing the red seal from the handle, the doctor was able to move the handle about 7 cm, in the direction of shrinking the monoplate and opening the prosthesis.At this moment, the auxiliary physician reported resistance in the handle and on the x-ray we could not see the prosthesis coming out of the catheter.The auxiliary physician returned the handle to the initial position and even then, no movement was seen on the x-ray.It was then that he decided to force the handle against the auxiliary table, in an attempt to get the prosthesis out of the catheter, but the handle broke.In the image and video it is possible to observe the shrinkage of the handle without the prosthesis having left the catheter.This file captures the user error of the user forcing the handle against the auxiliary table in an attempt to get the prosthesis out of the catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 26-jun-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation the zilbs-635-10-8 device of lot number c1821927 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.As per image provided, device is partially visible- cannula appears to be kinked.This file addresses the user error of forcing the handle against the auxiliary table resulting in the kink observed in the cannula.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/or label: there is evidence to suggest the user did not follow the instructions for use (ifu0065).Instructions for use (ifu0065) states the following: "take care not to kink the device during use.", "do not excessively torque the device¿ and "following stent placement, if resistance is met during the withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit".From the information provided it is known that the user forced the handle against the auxiliary table, in an attempt to get the prosthesis out of the catheter.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of the user error was determined.As noted in the description of event, the user forced the handle against the auxiliary table, in an attempt to get the prosthesis out of the catheter.As previously mentioned, the ifu instructs users to take care not to kink the device during use, to not excessively torque the device and if resistance is met during the withdrawal of the delivery system, to carefully remove the delivery system and wire guide as a unit.Forcing the handle against the auxiliary table would have exerted sufficient force on the device to cause the kinking observed on the cannula in the image provided and would not be considered safe and proper use of the device.The user has not complied with the requirements of the ifu with respect to the intended use of the device, they have not taken care to not to kink the device during use.User/use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for potential similar events.Summary of investigation: according to the initial reporter, after removing the red seal from the handle, the doctor was able to move the handle about 7 cm, in the direction of shrinking the monoplate and opening the prosthesis.At this moment, the auxiliary physician reported resistance in the handle and on the x-ray could not see the prosthesis coming out of the catheter.The auxiliary physician returned the handle to the initial position and, no movement was seen on the x-ray.The handle was forced against the auxiliary table, in an attempt to get the prosthesis out of the catheter, but the handle broke (kinked).Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a definitive root cause was established.The user has not complied with the requirements of the ifu.As noted in the description of event, the user forced the handle against the auxiliary table, in an attempt to get the prosthesis out of the catheter.As previously noted, the ifu instructs users to take care not to kink the device during use.Complaints of this nature will continue to be monitored for potential similar events.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18021676
Report Number3001845648-2023-00810
Device Sequence Number12680014
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)240421(10)C1821927
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2024
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC1821927
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/12/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale